Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 20, 2003, 5:36 PM MDT for Bannock County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2003, 5:36 PM MDT (23:36 UTC)
- Expired
- Jun 20, 2003, 6:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 3115 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 202336 SVRPIH IDC005-210000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 535 PM MDT FRI JUN 20 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BANNOCK COUNTY IN IDAHO * UNTIL 600 PM MDT * AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SWANLAKE...OR ABOUT 5 MILES SOUTH OF SWANLAKE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN BANNOCK COUNTY AT 550 PM MDT REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4228 11219 4228 11204 4227 11189 4252 11189 $$ HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 20, 3:30 PM MDT, 2 hours 6 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION...CORRECTED DATE NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 330 PM MDT FRI JUN 20 2003 LOW PRESSURE TROUGH CROSSING INTO THE ENTER MOUNTAIN REGION THIS MORNING. ASSOCIATED SURFACE COLD FRONT HARD TO PEN DOWN BUT BELIEVE AT THE MOMENT FRONT IS BETWEEN KBYI AND KPIH. RADAR SHOWS SHOWERS AND ISOLATED THUNDERSTORMS ON WEST SIDE OF STATE SPREADING SLOWLY EAST. SATELLITE ALSO SHOWS SOME CLEARING OF CLOUDS THIS MORNING WHICH SHOULD HELP HEATING AND INSTABILITY EARLY ON AND CONTRIBUTE TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE UPPER VALLEY THIS AFTERNOON...THEN CLEARING WEST TO EAST THIS EVENING. WINDY IN THE SNAKE PLAIN BOTH TODAY AND SATURDAY BUT A LITTLE SHORT OF ADVISORY LEVELS. COULD BE MARGINAL IN THE ARCO DESERT AREA AND WILL NEED TO MONITOR. LOW PRESSURE TROUGH PERSISTS OVER PACIFIC NORTHWEST THROUGH ABOUT MID WEEK. GFS INDICATES SECOND SHORT WAVE EMBEDDED IN THIS FLOW MOVING DOWN THE BRITISH COLUMBIA COAST INTO IDAHO MONDAY NIGHT AND TUESDAY. UNSEASONABLY COLD AIR AND CLOUD COVER WILL HOLD TEMPERATURES TO THE 50S AND 60S THOSE DAYS...THEN WARMING UP BY THURSDAY. RS KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
Hazardous weather outlook, Jun 20, 6:00 AM MDT, 11 hours 36 minutes before
IDZ017>023-031-032-210000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND THIS EVENING. A SURFACE COLD FRONT WILL CROSS THE AREA TODAY BEFORE NOON AND BRING BREEZY WINDS TO THE SNAKE RIVER VALLEY. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:26 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 49 min |
| Jun 20, 5:08 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 52 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.